|Can cracker teeth be a side effect of HIV therapy.
Apr 17, 2012
I have been taking HIV therapy medicine for 1 year. In the past 3 months 2 of my teeth have cracked. I also have chipped lower teeth (could be from grinding at night - I wear a bite when I sleep). I've always had strong teeth. I wonder if the medicine I'm taking could cause weakening of teeth.
| Response from Dr. Henry
You dont mention which HIV medications you are taking. None of the commonly used HIV medication in the US have been commonly linked to rapid deterioration of tooth enamel/health after initiation of treatment. Oral gum health/vitamin D and calcium deficiency/ and other conditions can contribute so I recommend a good general and dental focused clinical evaluation as well as a discussion with your HIV specialist whether you could be experiencing an unusual complication of HIV treatment. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.